1. National Scientific Center of Addiction, Ministry of Healthcare of RF 2. Institute of Higher Nervous Activity and Neurophysiology RAS, Moscow Institute of Physics and Technology 3. Institute of Higher Nervous Activity and Neurophysiology RAS
Abstract: Indices of oxidative stress, nitric oxide (NO) metabolism as well as the activity of caspase-3, an important enzyme of apoptotic cell death, were measured during the morphine withdrawal syndrome in liver and thymus of rats. Male Wistar rats were administered with morphine hydrochloride (i.p., at increasing doses from 10 to 100 mg/kg, twice a day, for 6 days). Thirty-six hours after the last administration the withdrawal syndrome was monitored using the specific autonomic and locomotor indices. During this period, weights of body and thymus significantly decreased. Oxidative stress in liver was accompanied by an increase in aspartate aminotransferase and gamma-glutamyl transferase in blood serum. No signs of oxidative stress could be demonstrated in thymus. The activity of the Са2+-dependent isoform of nitric oxide synthase (NOS) in liver increased, while, the activity of the Са2+-independent NOS diminished, the total activity of NOS in liver and thymus remained unchanged. The concentration of nitrates/nitrites in blood was decreased, in thymus increased, and in liver unchanged. Caspase-3 activity changed neither in liver, nor in thymus. The results are discussed from the perspective of possible antioxidant and antiapoptotic role of NO during morphine withdrawal syndrome.
Reference: Panchenko L.F., Peregud D.I., Yakovlev A.A., Onufriev M.V., Stepanichev M.Yu., Lazareva N.A., Pavlova T.V., Baronets V.Yu., Gulyaeva N.V., Effects of morphine withdrawal on the indices of free radical homeostasis and nitric oxide system in rat liver and thymus, Biomeditsinskaya khimiya, 2004, vol:
1. Константинопольский М.А., Пирожков СВ., Соловьева AT, Панченко Л. Ф., Барков Н.К. (1992) Эксперим. и клин, фармакол., 55, 21- 24. Scholar google search
2. Skoulis N.P., James R.C., Harbison R.D., Roberts S.M. (1989) Toxicology, 57, 287- 302. Scholar google search